Alert archive / New York / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 60, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 17, 2002, 6:52 PM EDT for Schenectady County, New York. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 17, 2002, 6:52 PM EDT (22:52 UTC)
- Expired
- Jun 17, 2002, 7:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Schenectady County, NY
The radar
The Albany radar (KENX), 26 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 6:55 PM EDT | Hail 1 | Duanesburg, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 172252 SVRALY NYC093-172345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 652 PM EDT MON JUN 17 2002 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCHENECTADY COUNTY IN EASTERN NEW YORK * UNTIL 745 PM EDT * AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR DELANSON...OR ABOUT 12 MILES NORTHEAST OF COBLESKILL...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DUANESBURG AND DELANSON AT 655 PM EDT MARIAVILLE AND PATTERSONVILLE AT 700 PM EDT ROTTERDAM JUNCTION AND ROTTERDAM AT 705 PM EDT SCOTIA AND NISKAYUNA AT 710 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW. $$ LAT...LON 4283 7438 4266 7430 4278 7386 4292 7404
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:00 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 17, 4:00 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY 400 PM EDT MON JUN 17 2002 .DISC... H500 SUB MINUS 20 AIR AND S/WV THRU ERN LAKES KEEPING SCT SHOWERS / THUNDER OVER MAINLY NRN PTNS REGION THIS EVENING. ACTION GETTING BIG DIURNAL KICK AT THIS TIME. H500 STARTS WARM TUESDAY BUT TROF LINGERS AS IT SAGS SOUTH. H500 RIDGE WRAP WEDNESDAY TO NORTHWEST...HOW EVER RETURN FLOW AND STALLED FRONTAL BOUNDARY MAKE SOUTHEAST CATSKILLS TARGET FOR CHANCE POPS WEDNESDAY AFTERNOON. .HYDROLOGICAL STATUS...THE MOHAWK RIVER LEVELED OFF. STREAMS AND RIVERS ARE GENERALLY RUNNING A LITTLE HIGH FOR THE TIME OF YEAR. NO HYDRO PROBLEMS EXPECTED. .ALY...NONE. WILEY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:38 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 52 min |
| Jun 17, 7:34 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 56 min |
Nearby
Severe Thunderstorm Warnings in New York, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.